MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION OASIS DOUBLE DRAIN; APPARATUS, AUTOTRANSFUSION

ATRIUM MEDICAL CORPORATION OASIS DOUBLE DRAIN; APPARATUS, AUTOTRANSFUSION
Model Number 3620-100
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
Customer has indicated that the drain they received the tubing was warped/pinched rendering it unable to be used for suction or drainage.
 
Additional Manufacturer Narrative
Additional information d9.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The customer reported that upon opening the oasis dual drain, it was noticed that the proximal end of both patient tubes were kinked, just beside the drain connector.The customer believed this would restrict flow through the tubes and did not use the drain.Evaluation of the returned product confirmed that the ends of both patient tubes were kinked and did not return to their form when removed from the packaging.The patient tubes failed to meet their specifications as kinks are not considered acceptable.This complaint is confirmed.The device history record was reviewed, as were the incoming inspection records of the lots of tubes used.No nonconformities or anomalies were identified in any records.A review of cars and capas identified car 411305 related to kinked patient tubing.The investigation for capa request 411305 identified complaints for kinking of the patient line tubing in oasis dual drain models.The samples were returned for assessment by atrium to confirm functionality.Upon review of the returned patient tube sets, there was one kink in the same location on every tubing set evaluated.An assessment was completed and it was determined that root cause of the kinking in the dual chest drain models is the result of the design changes implemented under dcqp dd016636-002.The design changes include decreasing the wall thickness and increasing the height of the tube set pouches.Capa 439435 was initiated to handle the corrective action, which involved increasing the wall thickness of patient lines that had previously been reduced.Actions for capa 439435 were implemented later the same month that the drain for this complaint was manufactured.No complaints for this issue have been received for any drains manufactured after the implementation of that capa.The root-cause of this issue was determined to be a design control issue, which has since been corrected.
 
Event or Problem Description
N/a.

Brand Name
OASIS DOUBLE DRAIN
Common Device Name
APPARATUS, AUTOTRANSFUSION
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key13447744
Report Number3011175548-2022-00045
Device Sequence Number12121807
Product Code CAC
UDI-Device Identifier00650862112016
UDI-Public00650862112016
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K043140
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2024
Device Model Number3620-100
Device Catalogue Number3620-100
Device Lot Number476026
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2022
Supplement Date Received by Manufacturer02/14/2022
09/21/2022
Initial Report FDA Received Date02/03/2022
Supplement Report FDA Received Date02/15/2022
09/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale